MAUDE Adverse Event Report: SYNTHES GMBH 2.7MM TI VA LCKNG SCR SLF-TPNG WITH T8 STARDRIVE RECESS 60MM; SCREW, FIXATION, BONE

SYNTHES GMBH 2.7MM TI VA LCKNG SCR SLF-TPNG WITH T8 STARDRIVE RECESS 60MM; SCREW, FIXATION, BONE
Model Number 04.211.060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply.H10 additional narrative: d2b additional device product codes: hrs.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in japan as follows: it was reported that on an unknown date, after surgery, 3 screws for va-dhp were found to be broken.On (b)(6) 2023, the patient underwent an orif surgery for humerus supracondylar comminuted fracture and olecranon fracture.The preoperative plan was to use a double plate at the humerus, but judging from the condition of the fracture, a va-dhp and olecranon plate were used.The va-dhp was used only at the medial side of the humerus.After the surgery three screws were found broken.Since the patient had been in postoperative splint fixation and had been instructed to perform rehabilitation only distal to the wrist, there was no particular stress on the fracture site.Although it is possible that the patient may have been making turning movements, etc.While sleeping, the surgeon suspects the insufficient strength of the screws because the breakage occurred approximately 1 week after surgery.On (b)(6) 2023, a reoperation will be performed.In the reoperation, only the most distal screw will be left, and the remaining screws and plate will be removed, and k-wires will be used for the treatment.This report involves one (1) 2.7mm ti va lckng scr slf-tpng with t8 stardrive recess 60mm.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Lot # 8l46261 manufacturing site: werk selzach release to warehouse date: 10 aug 2021 expiration date: 01 aug 2031 supplier: (b)(4) a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: device returned.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that va lockscr ã¸2.7 head 2.4 self-tap l60 ta was broken across the neck between the head and the shaft, the head remains fixed on the plate.Both fragments were received in the evidence provided.No other issues were observed.A dimensional inspection for the va lockscr ã¸2.7 head 2.4 self-tap l60 ta was not performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the va lockscr ã¸2.7 head 2.4 self-tap l60 ta would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part # 04.211.060s lot # 8l46261 manufacturing site: werk selzach release to warehouse date: 10 aug 2021 expiration date: 01 aug 2031 supplier: (b)(4) a manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Non-sterile part # 04.211.060 non-sterile lot # 256p189 manufacturing site: werk selzach release to warehouse date: 01 july 2021 supplier: (b)(4) device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM TI VA LCKNG SCR SLF-TPNG WITH T8 STARDRIVE RECESS 60MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES SELZACH
bohackerweg 5
selzach 2545
SZ   2545
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16833369
Report Number8030965-2023-05417
Device Sequence Number12557848
Product Code HWC
UDI-Device Identifier10886982119223
UDI-Public10886982119223
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.211.060
Device Catalogue Number04.211.060S
Device Lot Number8L46261
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/22/2023
07/07/2023
08/22/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date06/06/2023
07/10/2023
09/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: TRAUMA; UNK - SCREWS: LOCKING; VA LOCKSCR ø2.7 HEAD 2.4 SELF-TAP L18 TA; VA LOCKSCR ø2.7 HEAD 2.4 SELF-TAP L54 TA; VA LOCKSCR ø2.7 HEAD 2.4 SELF-TAP L54 TA; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L16 TA; VA LOCKSCR Ø2.7 HEAD 2.4 SELF-TAP L18 TA; VA-LCP DHP 2.7/3.5 MED R X-LONG 6HO L134
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown